Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Night sweats
Oct 18, 2013

I sero converted in mid August with a 3 week flu line sero conversion illness and started meds at the beginning of October. I'm taking Truvada, Darunavir and ritonavir. Although I had occasionally night sweats in August and September, these went away by the end of September. Within a few days of starting the meds, I am now having night sweats every night, though no other side effect. Are the night sweats side effects of the drugs? Will they go away? Can I do anything to minimize them? Thanks

Response from Dr. Henry

Interpreting night sweats in a given patient requires a full understanding of the clinical situation for a given patient. If the CD4 count is low then sweats after starting HIV treatment can be a manifestation of the immune reconstitution syndrome. Hidden health problems (ie hyperthyroidism, TB, lymphoma and many others) need to be considered thus knowledge of a patients clinical status, labs, physical exam findings is needed to interpret sweats after starting HIV medications. Highly recommended to measure your temperature several times a day and record the readings and inform your HIV provider about what your temperature diary displays. KH



Previous
Understanding the counts
Next
Feel nauseaa everytime see ARV

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement